MAUDE Adverse Event Report: COVIDIEN 740 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 740 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 740
Medical Device Problem Code Device Inoperable (1663)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the field service engineer (fse) evaluated the ventilator and replaced the pcba (printed circuit board assembly).While on-site, the fse found the ventilator failed the leak test and replaced the exhalation valve to resolve the additional issue observed.Ventilator passed all testing per manufacturer's specification and was returned to the customer for clinical use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the ventilator became inoperable while on a patient.The patient was removed from the ventilator and placed on an alternate ventilator.There was no adverse event or consequences as a result of the reported event.
 
Additional Manufacturer Narrative
Device evaluation summary: the controller printed circuit board assembly (pcba) was returned for failure investigation.No anomalies were observed upon visual inspection.The part was attached to a test ventilator, and passed all functional tests without generating errors or alarms.Conclusion: no fault found - the cause of the failure could not be determined as the returned controller pcba was found to function normally.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: the exhalation valve assembly was returned to medtronic for failure investigation.A visual inspection was carried out on the returned exhalation valve assembly, no anomalies were observed.The exhalation valve assembly was assembled into the failure investigation test ventilator for analysis.The ventilator was powered on and passed the power on self test with no errors recorded in the diagnostic logs.During the extended self test (est), the ventilator failed the "leak test".The fault was isolated to the exhalation valve assembly.If information is provided in the future, a supplemental report will be issued.

Brand Name
740 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins rd mervue
galway
MDR Report Key7444240
Report Number8020893-2018-00191
Device Sequence Number1094652
Product Code CBK
UDI-Device Identifier10884521078369
UDI-Public10884521078369
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K990897
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number740
Device Catalogue NumberG-061792-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer05/14/2018
06/28/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date05/15/2018
07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1